Thursday, September 16, 2021; 6:00-8:00 pm
View and download the full agenda packet [811kb PDF].
Reginald K Burnette Jr, Andrew Campbell, Grey Gardner, Michael Lok, Phoenix Mangrum, David Ralston, Patricia Schader, Dianne Yee
Pursuant to the Governor’s Executive Order N-29-20 [PDF], all participants will join the meeting via phone/video conference and no teleconference locations are required.
To join the meeting:
- By video conference—please click on this link to download Zoom and open the meeting on a computer or smart phone at the noticed meeting time.
- By phone—please dial at the noticed meeting time (for higher quality, dial a number based on your current location): US: +1 (408) 638-0968 or +1 (669) 900-6833 or +1 (253) 215-8782 or +1 (346) 248-7799 or +1 (301) 715-8592 or +1 (312) 626-6799 or +1 (646) 876-9923
Webinar ID: 983 1150 7451
To comment in the meeting:
- In the Zoom video conference—click the “Raise Your Hand” button to request to speak when Public Comment is being taken on an eligible agenda item. You will be permitted to speak during your turn, allowed to comment, and after the allotted time, re-muted. Instructions on how to “Raise Your Hand” are here.
- By phone—please call on one of the above listed phone numbers. You will be prompted to “Raise Your Hand” by pressing *9 to speak when Public Comment is taken. You will be permitted to speak during your turn, allowed to comment, and after the allotted time, re-muted. Please unmute yourself by pressing *6.
If you have any questions, please email Noel Pond-Danchik, staff liaison to the commission.
|6:00||1||Teleconference Protocol/Roll Call/Determination of Quorum/Introductions (10 minutes)|
|6:10||2||Open Forum / Public Comment (10 minutes)|
Members of the public may comment on any issue within BPAC’s subject matter jurisdiction. Comments on a scheduled agenda item will be heard with that item. The BPAC’s Open Forum Committee tracks Open Forum issues raised by the public. The Committee reviews the public comments on a periodic basis to identify policy issues for discussion by the Commission. To request City services, please contact the City of Oakland Call Center (311).
|6:20||3||Approval of meeting minutes (5 Minutes)|
Seek motion to adopt the August 2021 BPAC minutes.
|6:25||4||Recent Bicyclist and Pedestrian Related Crashes (5 minutes) |
Vice Chair Schader will lead the commission in a discussion of recent bicyclist and pedestrian related crashes in Oakland.
On 8/27/21 before 5:10am, a 29-year-old male Alameda resident was struck and killed by a big rig truck in a hit-and-run on the 200 block of Market St.
|6:30||5||Martin Luther King Jr (MLK) Library Bike Programming (35 minutes)|
Commissioner and Oakland Public Library staff RB will lead a discussion on bicyclist programming efforts happening at the MLK Library located at 6833 International Blvd. City staff will provide an update of capital improvements being made to support such programming.
|7:05||6||Flex Streets (25 minutes)|
Greg Minor, Assistant to the City Administrator in the Economic & Workforce Development Department, will provide an update on the city’s Flex Streets program, Oakland’s program for outdoor merchant activity including café seating, parklets and street closures. This presentation will also provide details about the scope of the program evaluation currently underway including administrative review, fiscal analysis, and design standards.
|7:30||7||Committee Report-Back (10 minutes)|
Committees of the BPAC will provide brief updates to the Commission. A list of active committees and report backs from committees are here.
|7:40||8||Three-month agenda look-ahead (below), suggestions for meeting topics, announcements (below) (10 minutes)|
Three-month agenda look-ahead
- BPAC New Commissioner Recommendations
- Slow Streets Post-Pandemic Plan
- New Paving Plan
- Annual Access to Coliseum BART & Martin Luther King Jr. Shoreline
- Safe Routes to School (tentative)
- Ney Ave Safety Project (tentative)
- 14th Street Project (tentative)
- Annual Strategic Planning Projects (tentative)
- Open Forum Committee Report (tentative)
- BPAC Chair Report to Public Works Committee
- Leading Pedestrian Interval Downtown Project:
The retiming of 80+ traffic signals primarily in Downtown Oakland to give pedestrians a head start and improve pedestrian safety will start the second week of September and be completed in the fall.
- Paint the Town Program Relaunch:
The return of Paint the Town as a permanent program is now live with this media release on August 18. Bicycle & Pedestrian Program staff are thrilled to be partnering with Eastside Arts Alliance and Safe Passages to deliver a program that is rooted in community organizing, neighborhood arts, and social justice.
- Sideshow Prevention Pilot:
Safe Streets striping crew completed installation of hardened centerlines and Bott’s Dots in the intersection of Foothill Blvd and Fairfax Ave this week as part of the pilot to prevent sideshows with engineering treatments. The intersection of MacArthur Blvd and High Street is currently in design for the next installation which is being targeted in the upcoming weeks.
- 8th Street West Oakland Traffic Calming Project:
The 8th Street West Oakland Traffic Calming project is beginning planning and outreach.